Hail, Hill
- When
- April 25, 3:09 PM CST
- Where
- Hill County, 0.91 mi NE of Malone
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.930, -96.890
A strong line of storms as well as several discrete supercells affected north Texas. Hail as large as softballs was reported as well as a brief tornado touchdown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A strong line of storms as well as several discrete supercells affected north Texas. Hail as large as softballs was reported as well as a brief tornado touchdown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 25, 2:39 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 339 PM CDT FRI APR 25 2008 .UPDATE... SVR TSTORM WATCH #233 ISSUED FOR SE 1/2 OF N TX THROUGH 10 PM CDT. EMBEDDED...MARGINALLY SEVERE STORMS POSSIBLE JUST PAST SUNSET THIS EVENING...AS COLD FRONT MOVES SE THROUGH THE AREA. FORECASTS SENT. && .PREV DISCUSSION... /ISSUED 242 PM CDT FRI APR 25 2008/ DISCUSSION... SCATTERED THUNDERSTORMS FINALLY DEVELOPED JUST BEFORE 2 PM...AND NOW EXTENDED ALONG A BROKEN LINE FROM N OF HILLSBORO...TO WAXAHACHIE...TO MESQUITE/BALCH SPRINGS...TO ROCKWALL AND NEAR GREENVILLE. COLD FRONT WAS GENERALLY FROM SHERMAN...TO DALLAS...TO LAKE WHITNEY...TO BETWEEN HAMILTON AND LAMPASAS...MOVING ESE NEAR 20 KTS. BY EVENING...EXPECT BROKEN LINE OF SCATTERED STORMS TO GENERALLY EXTEND ALONG/AHEAD OF COLD FRONT FROM EMORY...TO WACO...TO KILLEEN WITH CHANCE POPS CONTINUE THIS EVENING AREAS SE OF THIS LINE...AS FRONT LOSES ITS POP AND BEGINS STALLING AS IT HEADS TOWARD SE/CENTRAL TX. WILL LINGER LOW POPS OVER S/SW 1/2 OF N TX LATE TONIGHT AND THROUGH SATURDAY...AS OLD FRONT MIXES BACK NORTH. KEEPING TREND OF STRONG COLD FRONT MOVING INTO N TX LATER SAT NIGHT AND DRIVING OUT OF SE COUNTIES BY SAT AFTERNOON. STRONG DISTURBANCE ALOFT WILL DEEPEN OVER THE CENTRAL SOUTHERN PLAINS LATE SAT NIGHT AND MOVE READILY EAST TOWARD MS VALLEY ON SUNDAY. EXPECT WIDESPREAD RAIN/STORMS TO BREAK OUT MAINLY BEHIND THE COLD FRONT...AS LIFT TRAILS THE FRONT. ANY STORMS EMBEDDED IN RAIN AREAS TO BE ELEVATED IN NATURE. MAIN THREATS SHOULD BE LOCALLY HEAVY RAINFALL/FLOODING AND MARGINALLY SEVERE HAIL/LIGHTNING WITH STRONGEST OF ACTIVITY. HEAVY RAIN PAST FEW DAYS HAS BEEN VERY LOCALIZED AND SPOTTY...THUS COMBINED WITH PROGRESSIVE NATURE OF SAT NIGHT SYSTEM...WILL NOT ISSUE A FLASH FLOOD WATCH/FFA/ ON THIS PACKAGE...THOUGH SOME LOCALIZED FLASH FLOODING IS HIGHLY POSSIBLE. BY SUNDAY EVENING AND THROUGH THE MIDDLE OF THE WORK WEEK...A DRY AND SEASONABLE FORECAST IN STORE FOR N TX...AS COLD FRONT DRIVES GOOD MOISTURE WELL OFF THE GULF COAST LATE SUNDAY AND NW FLOW DOMINATES THROUGH EARLY TUESDAY...BEFORE BECOMING ZONAL. NEXT DISTURBANCE APPROACHES FOR LATE IN THE WEEK AND HAVE INTRODUCED SOME LOW POPS DUE TO LOW CONFIDENCE ON SYSTEM EVOLUTION...AS MODELS DIFFER QUITE A BIT. A WARM UP WILL ENSUE HOWEVER THROUGH THE WEEK BACK INTO THE 80S. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 79 51 68 48 / 10 10 90 30 0 WACO, TX 60 81 54 67 44 / 30 20 90 60 0 PARIS, TX 52 75 49 65 44 / 10 10 70 20 5 DENTON, TX 53 74 48 68 46 / 10 10 80 20 0 MCKINNEY, TX 53 76 47 67 46 / 10 10 80 20 0 DALLAS, TX 57 78 51 66 49 / 10 10 90 30 0 TERRELL, TX 56 79 50 66 45 / 20 10 90 40 5 CORSICANA, TX 60 79 53 66 47 / 40 10 90 60 5 TEMPLE, TX 63 82 54 68 44 / 50 20 90 70 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 351 PM CDT FRI APR 25 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 351 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AND TONIGHT ALONG A COLD FRONT MAINLY ACROSS SOUTHEAST PORTIONS OF NORTH TEXAS FROM PARIS TO CORSICANA TO KILLEEN. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS MAINLY THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS SATURDAY AFTERNOON INTO EARLY SUNDAY. SOME OF THE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO ANY SEVERE WEATHER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE ENTIRE AREA. SOME AREAS COULD RECEIVE IN EXCESS OF 3 INCHES OF RAIN THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THE EVENING. DUNN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 244 PM CDT FRI APR 25 2008 TXZ134-252015- ELLIS TX- 244 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... ELLIS COUNTY AT 244 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF WAXAHACHIE TO 15 MILES SOUTHWEST OF WAXAHACHIE...MOVING SOUTHEAST AT 19 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE ITALY...PALMER AND WAXAHACHIE. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS. LAT...LON 3246 9650 3207 9694 3224 9706 3251 9679 TIME...MOT...LOC 1944Z 295DEG 17KT 3240 9677 3221 9697 13
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CDT FRI APR 25 2008
TXZ121-252030-
KAUFMAN TX-
306 PM CDT FRI APR 25 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN KAUFMAN COUNTY
AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF SEAGOVILLE...MOVING EAST AT
22 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COMBINE...CRANDALL...KAUFMAN
AND TERRELL.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3254 9652 3263 9652 3264 9651 3269 9651
3270 9650 3275 9627 3253 9627
TIME...MOT...LOC 2006Z 265DEG 19KT 3262 9647
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
313 PM CDT FRI APR 25 2008
TXZ134-145-252045-
ELLIS TX-HILL TX-
313 PM CDT FRI APR 25 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN ELLIS COUNTY
CENTRAL HILL COUNTY
AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
WAXAHACHIE TO 9 MILES NORTHEAST OF HILLSBORO...MOVING EAST AT 20 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BARDWELL...CARLS CORNER
AND ITALY.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3203 9719 3233 9683 3231 9652 3219 9667
3219 9669 3209 9689 3207 9689 3203 9687
3200 9690
TIME...MOT...LOC 2013Z 281DEG 17KT 3225 9679 3209 9698
13SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT FRI APR 25 2008 TXZ144-145-159-252115- HILL TX-BOSQUE TX-MCLENNAN TX- 345 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL BOSQUE COUNTY SOUTH CENTRAL HILL COUNTY NORTH CENTRAL MCLENNAN COUNTY AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES EAST OF CLIFTON...MOVING EAST AT 22 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR EASTERN TEXAS. LAT...LON 3193 9711 3171 9718 3182 9741 3188 9737 TIME...MOT...LOC 2045Z 280DEG 19KT 3183 9733 13
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT FRI APR 25 2008
TXZ144-145-159-252130-
HILL TX-BOSQUE TX-MCLENNAN TX-
402 PM CDT FRI APR 25 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
BOSQUE COUNTY
HILL COUNTY
MCLENNAN COUNTY
AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF WACO...MOVING SOUTHEAST AT
21 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...BEVERLY HILLS...
BLUM...BYNUM...CARLS CORNER...CLIFTON...COVINGTON...HILLSBORO...
HUBBARD...IREDELL...ITASCA...LACY-LAKEVIEW...MERIDIAN...NORTHCREST...
VALLEY MILLS...WACO...WEST...WHITNEY...WOODWAY...MERIDIAN STATE PARK
AND LAKE WHITNEY STATE PARK.
HALF-INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN TEXAS.
LAT...LON 3166 9746 3160 9761 3171 9769 3168 9777
3203 9799 3221 9764 3214 9751 3220 9744
3227 9708 3208 9695 3206 9688 3183 9673
3173 9693 3187 9704 3185 9708 3161 9692
3142 9731
TIME...MOT...LOC 2102Z 329DEG 18KT 3174 9729
85/NHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 406 PM CDT FRI APR 25 2008 TXZ095-252130- LAMAR TX- 406 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAMAR COUNTY AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES WEST OF PARIS...MOVING EAST AT 33 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE PARIS. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR EASTERN TEXAS. LAT...LON 3388 9546 3358 9538 3360 9575 3369 9577 TIME...MOT...LOC 2106Z 258DEG 29KT 3368 9570 13
The Dallas/Ft Worth radar (KFWS), 81 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
37 hail, 2 tornado. Local standard time, as filed.
Golfball-size hail was reported at the intersection of North Valley Mills Drive and Cobbs Drive.
Nickel-size hail was reported at the intersection of Highways 6 and 84.
Quarter-size hail was reported at the intersection of Highway 6 and Sanger Road.
Golfball-size hail was reported at Highway 309 about four miles north of Highway 287.
Golfball-size hail was reported at the intersection of Highways 36 and 317.
Golfball-hail was reported in Moffat.
Golfball-size hail was reported at the airport.
Nickel-size hail was reported in Golinda.
Softball-size hail was reported in Moffat.
Baseball-size hail was reported at Morgan's Point Resort.
Tennis ball-size hail was reported at Morgan's Point Resort.
Brief tornadoes were reported near Fire Station #2 in Belton and near the intersection of I-35 and Highway 190. No damage was reported.
Golfball-size hail broke skylights and car windshields.
Golfball to baseball-size hail was reported.
A television meteorologist observed a brief tornado west of Holland. No damage was reported.
Golfball-size hail was reported between Belton and Little River Academy.
Ping-pong size hail was reported in Davilla.
Baseball-size hail fell in Rockdale breaking windows and damaging cars.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyThe tornado archive for Texas, 2008Warnings in Texas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94523, 94526, 94527, 94528, 94530, 94532, 94533, 94535, 94536, 94538, 94539, 94543, 94544, 94546, 94549, 94552, 94553, 94554, 94555, 94556, 94595, 94557, 94585, 94558, 94559, 94562, 96090, 94565, 94577, 94578, 94579, 94580, 94581, 94582, 94583, 94584, 94586, 94587, 94588.